Delayed prednisone side effects

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Octobergirl
Regular Member


Date Joined Aug 2009
Total Posts : 377
   Posted 8/11/2009 12:08 PM (GMT -7)   
I was just diagnosed with Crohn's last month. Initially I was put on Prednisone, 40 mg. It helped bring down the inflammation a bit, but I ended up back in the hospital, because I wasn't getting any better. When I started, I didn't seem to have any significant side effects.

I am currently tapering and am down to 20 mg now. However, now I feel like I am starting to feel some side effects, such as insomnia and extreme hunger. I'm not sure if the hunger is due to the prednisone or because I have ramped up my exercise routine. I've tried limiting my carbs to see if that helps, but I'm so hungry I feel like I could eat a horse.

Is it normal to have delayed side effects even while tapering?

Anyone who experiences extreme hunger with prednisone, do you have any suggestions on how to combat it? I've gained some weight since I've been out of the hospital, and I needed to, but I don't really want to gain any more. It's hard not to eat so much though when you feel like you're starving all the time.

pimfram
Veteran Member


Date Joined May 2009
Total Posts : 506
   Posted 8/11/2009 1:03 PM (GMT -7)   
I've had extreme hunger and insomnia each time I've been on pred. I believe mine started within a few days of starting the drug, but got worse as I went along, until I was nearing the end of the taper. Not sure there's any way to combat either. Or if there is, I've never heard of it.
Diagnosed with CD July 2007
Currently on Remicade, Imuran, probiotics, folic acid, multivitamin.


SydneyJo
Veteran Member


Date Joined Mar 2006
Total Posts : 1354
   Posted 8/11/2009 8:04 PM (GMT -7)   
I find Im always starving on pred no matter how low a mg Im on. I try to drink lots of water and battle with myself that 'Im not HUNGRY" or nibble on crackers.:)
Jo

granna
Regular Member


Date Joined Nov 2007
Total Posts : 41
   Posted 8/11/2009 8:13 PM (GMT -7)   

My GI explained the pred to me as this:  It takes a few days to a few weeks for the pred to build up in your system, therefore, when you are tapering, the effects (hunger, insomia, etc) will last a while.  Just hang in there!!!  This too should pass, at least for a while altho some of my "belly" is still hanging around!  Hope you feel better soon.

 

remember to always take your rainbow with you........


Marlowe
Regular Member


Date Joined Aug 2009
Total Posts : 31
   Posted 8/11/2009 8:48 PM (GMT -7)   
I gained weight too when I was on prednisone because I felt hungry all the time. Just be careful and think why you are eating. Also try drinking water before you eat it will help fill you up.
Marlowe
Crohn's disease, currently no medications, 2 surgeries, ostomy since 2004


frogeleita
Regular Member


Date Joined Jul 2009
Total Posts : 342
   Posted 8/17/2009 10:45 PM (GMT -7)   
I have taken this drug many times..each time..the side effects were different for me..the first tine i took..it helped alot and i gained a few pounds..my doctor told..to combat the hunger only eat the three normal meals a day..if you were eating alot of puffed rice or carrots or celery sticks..the weight might not come on as fast..recently when i was taking it..i had the insomnia but also i had no appetite and i couldn't eat and i lost 6 pounds....i suggest you drink water and chew gum..that might help

Post Edited By Moderator (Nanners) : 8/18/2009 7:31:04 AM (GMT-6)

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 6:07 PM (GMT -7)
There are a total of 2,733,264 posts in 301,097 threads.
View Active Threads


Who's Online
This forum has 151238 registered members. Please welcome our newest member, ejc61.
333 Guest(s), 11 Registered Member(s) are currently online.  Details
Artist Mark, Scaredy Cat, JoeInBucks, 142, jdm99, LG13, time2reclaim, ShinytopPC, sam12, Meshawmama, wearyRAsufferer


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer